Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jun 8, 2021, 12:39 AM CDT for Becker County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 12:39 AM CDT (05:39 UTC)
- Expired
- Jun 8, 2021, 1:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Grand Forks, ND
County Becker County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 161 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 5.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2693 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806
WWUS83 KFGF 080539
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
1239 AM CDT Tue Jun 8 2021
MNZ024-027-028-031-032-080615-
West Becker MN-Wadena MN-East Becker MN-East Otter Tail MN-
Hubbard MN-
1239 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUBBARD...
NORTHWESTERN WADENA...NORTHEASTERN OTTER TAIL AND EASTERN BECKER
COUNTIES UNTIL 115 AM CDT...
At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wolf Lake, or 19 miles east of Detroit Lakes, moving east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Toad Lake, Height Of Land Lake, Many Point Lake, Osage, Pine Point,
Wolf Lake and Ponsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central, northwestern and west central Minnesota.
LAT...LON 4667 9552 4691 9570 4711 9565 4712 9515
4663 9514
TIME...MOT...LOC 0538Z 276DEG 48KT 4682 9544
$$
LynchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 7, 11:58 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 7, 11:58 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1158 PM CDT Mon Jun 7 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 259 PM CDT Mon Jun 7 2021 Fire weather and severe weather are the main forecast challenges. The warm front continues to lift back northward across South Dakota late this afternoon. Temperatures have risen back to around 90 along the ND/SD border, but dewpoints are still only around 50. However, the 60 dewpoints are poised back by Watertown SD now, extending over toward Pierre. So the front is slow, but it is still moving northward. With the dry air in place, afternoon humidity levels have varied from the teens to the 20s. Southeast winds have picked up to 15 to 25 mph, but really only across southeast ND. So with these two parameters, near critical fire weather conditions will continue into the early evening. The latest high resolution model guidance continues to show storms developing over north central SD/south central ND in the 7 to 10 pm range. Therefore, the activity may become elevated during the mid to late evening, north of the surface warm front. This would favor the Fargo to Bemidji corridor for storms to track after formation, in the late evening and overnight hours. There is a low level jet tonight, though it is not all that strong. Some sort of organized complex is possible, but think the best chances for severe weather would be during the evening. If a complex does get going, there could be a severe weather threat during the overnight hours. There will be more heat and humidity on Tuesday, with breezy east-southeast winds by afternoon along and west of the Valley. Did not spend a lot of time looking at thunder chances for later Tuesday into Tuesday night, but they have been looking best to the west of the FA. .LONG TERM...(Wednesday through Monday) Issued at 259 PM CDT Mon Jun 7 2021 Impactful weather chances will occur a few times this week featuring tstm risks. Heat will be less of an issue for the most part. Chances for pcpn and storms enter the picture Wed with moist air and dewpoints in the 60s result in more substantial CAPES. But there are still questions about additional forcing mechanisms on Wed and only general tstms are outlooked at this time. Best chances would be associated with a frontal boundary looking to push through the forecast area later Wed into the evening. Thu night into Fri will offer the next chance for more active weather aided by a more robust short wave and some low level jet action. A supply of cooler (relatively) and drier air will filter in later Fri and could well persist through the weekend. Temp regime will continue to have above normal readings for the mid to late week period with highs Wed and Thu above 90 for most spots before easing back into the 80s for Fri into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1155 PM CDT Mon Jun 7 2021 Clusters of thunderstorms are impacting southeast ND and west central MN, with scattered activity further north in northwest MN. Isolated thunderstorms can't be ruled out in northeast ND, but confidence is lower. Greatest coverage will tend to be through 09Z. Otherwise, VFR should prevail through the TAF period. Southeast winds become gusty during the afternoon Tuesday decreasing with sunset. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. SHORT TERM...Godon LONG TERM...WJB AVIATION...DJR
Hazardous weather outlook, Jun 7, 2:44 PM CDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 244 PM CDT Mon Jun 7 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 244 PM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Near critical fire weather conditions will continue into the early evening. Scattered thunderstorms are expected to develop during the early to mid evening, continuing into the overnight hours. Some storms may be severe this evening, with hail up to 2 inches in diameter, wind gusts up to 70 mph, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Chances for thunderstorms will exist almost daily. The coverage and intensity of thunderstorms each day is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 7, 11:52 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1152 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND DMG KINDRED 46.65N 97.02W
06/07/2021 CASS ND PUBLIC
TREE LIMBS DOWN IN YARD. RELAYED VIA SOCIAL
MEDIA.
&&Local storm report, Jun 8, 12:00 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1200 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG DAVENPORT 46.71N 97.07W
06/07/2021 CASS ND PUBLIC
LOST SHINGLES, TREES AND POWER POLES DOWN.
&&Local storm report, Jun 8, 12:01 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1201 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG DAVENPORT 46.71N 97.07W
06/07/2021 CASS ND PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
DAVENPORT. LOST SHINGLES, TREES AND POWER
POLES DOWN. RELAYED VIA SOCIAL MEDIA.
&&Special weather statement, Jun 8, 12:23 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1223 AM CDT Tue Jun 8 2021
MNZ029-040-080630-
Grant MN-Wilkin MN-
1223 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND SOUTHEASTERN WILKIN
COUNTIES UNTIL 130 AM CDT...
At 1223 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wendell, or 19 miles south of Fergus Falls, moving east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Elbow Lake, Hoffman, Ashby, Herman, Barrett, Wendell and Norcross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Minnesota.
LAT...LON 4602 9626 4602 9649 4611 9627 4611 9577
4593 9577 4593 9576 4576 9576 4576 9625
TIME...MOT...LOC 0523Z 277DEG 48KT 4600 9613
LynchSpecial weather statement, Jun 8, 12:34 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1234 AM CDT Tue Jun 8 2021
MNZ024-032-080615-
Wadena MN-Hubbard MN-
1234 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUBBARD AND NORTHERN
WADENA COUNTIES UNTIL 115 AM CDT...
At 1233 AM CDT, Doppler radar was tracking a strong thunderstorm near
Menahga, or 32 miles east of Detroit Lakes, moving east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Park Rapids, Menahga, Sebeka, Akeley, Nevis, Huntersville and
Hubbard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central and west central Minnesota.
LAT...LON 4680 9479 4660 9478 4663 9516 4712 9516
4715 9467 4680 9466
TIME...MOT...LOC 0533Z 276DEG 48KT 4678 9515
LynchSpecial weather statement, Jun 8, 12:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1239 AM CDT Tue Jun 8 2021
MNZ024-027-028-031-032-080615-
West Becker MN-Wadena MN-East Becker MN-East Otter Tail MN-
Hubbard MN-
1239 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUBBARD...
NORTHWESTERN WADENA...NORTHEASTERN OTTER TAIL AND EASTERN BECKER
COUNTIES UNTIL 115 AM CDT...
At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wolf Lake, or 19 miles east of Detroit Lakes, moving east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Toad Lake, Height Of Land Lake, Many Point Lake, Osage, Pine Point,
Wolf Lake and Ponsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central, northwestern and west central Minnesota.
LAT...LON 4667 9552 4691 9570 4711 9565 4712 9515
4663 9514
TIME...MOT...LOC 0538Z 276DEG 48KT 4682 9544
LynchThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:02 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Griggs, Steele | 58 min |
| Jun 7, 8:12 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 63 min |
| Jun 7, 9:09 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 66 min |
| Jun 7, 9:20 PM CDT | Severe Thunderstorm Warning | FGF | Ransom | 23 min |
| Jun 7, 10:03 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland | 57 min |
| Jun 7, 10:08 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Richland | 67 min |
| Jun 7, 11:08 PM CDT | Special Weather Statement | FGF | Richland | 52 min |
| Jun 8, 1:39 AM CDT | Severe Thunderstorm Warning | FGF | Barnes | 66 min |
| Jun 8, 2:45 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Ransom | 60 min |
| Jun 8, 3:42 AM CDT | Severe Thunderstorm Warning | FGF | Barnes | 63 min |
| Jun 8, 4:12 AM CDT | Areal Flood Advisory | FGF | Barnes | 9 hr |
| Jun 8, 4:47 AM CDT | Severe Thunderstorm Warning | FGF | Ransom | 58 min |
| Jun 8, 5:00 AM CDT | Severe Thunderstorm Warning | FGF | Barnes | 60 min |
| Jun 8, 5:44 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Ransom | 41 min |
| Jun 7, 10:55 PM CDT | Special Weather Statement | FGF | Clay | 65 min |
| Jun 7, 11:12 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 48 min |
| Jun 7, 11:26 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Otter Tail, Wilkin | 64 min |
| Jun 7, 11:47 PM CDT | Special Weather Statement | FGF | Beltrami | 58 min |
| Jun 7, 11:55 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 50 min |
| Jun 8, 12:17 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 43 min |
| Jun 8, 12:23 AM CDT | Special Weather Statement | FGF | Grant | 67 min |
| Jun 8, 12:34 AM CDT | Special Weather Statement | FGF | Hubbard | 41 min |
| Jun 8, 12:54 AM CDT | Special Weather Statement | FGF | Wadena | 36 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.